Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 29, 2006, 7:43 PM CDT for Childress County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 7:43 PM CDT (00:43 UTC)
- Expired
- May 29, 2006, 8:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5009 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 300043 SVRLUB TXC075-300115- /O.NEW.KLUB.SV.W.0101.060530T0043Z-060530T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 743 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 815 PM CDT * AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF KIRKLAND...OR ABOUT 10 MILES NORTHEAST OF CHILDRESS...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EASTERN CHILDRESS COUNTY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3463 10018 3442 10015 3444 10001 3466 10001 $$
1 follow-up statement
000 WWUS54 KLUB 300102 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 801 PM CDT MON MAY 29 2006 TXC075-300115- /O.CON.KLUB.SV.W.0101.000000T0000Z-060530T0115Z/ CHILDRESS TX- 801 PM CDT MON MAY 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CHILDRESS COUNTY... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 14 MILES NORTHEAST OF CHILDRESS...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EASTERN CHILDRESS COUNTY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3463 10018 3445 10011 3446 10002 3471 10001 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:19 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 29, 3:19 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 319 PM CDT MON MAY 29 2006 .SHORT TERM... BOUNDARY THAT MOVED DOWN FROM THE PANHANDLE EARLIER THIS AFTERNOON APPEARS TO HAVE STALLED. CONVERGENCE IS NOT TERRIBLY STRONG IN ANY LOCATION...BUT BEST COMBINATION OF WEAKEST CAP AND MAXIMIZED CONVERGENCE IS ALONG THE BOUNDARY ACROSS THE NERN FCST AREA. MOST RECENT VISIBLE IMAGES SHOW A THIN LINE OF CUMULUS DEVELOPING IN THAT AREA. THIS AREA WILL ALSO HAVE BETTER WINDS ALOFT COMPARED WITH FARTHER SOUTH DOWN THE LINE WHERE WINDS ALOFT WILL REMAIN VERY WEAK. THUS WITH BEST CHANCE OF DEVELOPMENT AND ORGANIZATION ACROSS THE NORTHEAST WILL RUN WITH CHANCE POPS THERE AND SLIGHT CHANCE EVERYWHERE ELSE EXCEPT NEAR THE NEW MEXICO STATE LINE WHERE MOISTURE SHOULD REMAIN LACKING FOR MOST OF THE NIGHT. WILL ALSO HAVE TO SEE IF NAM IDEA OF BACKING AN MCS INTO THE NERN PART OF THE AREA LATE TONIGHT HOLDS ANY WEIGHT. TYPICALLY WE DO NOT SEE THAT VERY OFTEN BUT CONVECTION MIGHT BE ABLE TO SUSTAIN ITSELF INTO A FAIRLY STIFF LOW LEVEL JET. CANNOT IGNORE THE MODEL COMPLETELY AND WILL RUN WITH SLIGHT CHANCE WORDING ERN ZONES LATE TONIGHT AND PAST SUNRISE TUESDAY. FINALLY...LOW LEVEL MOISTURE SHOULD BE HELD BACK FARTHER WEST TUESDAY...MUCH NEARER THE NEW MEXICO STATE LINE WHILE A COLD FRONT IS PROGGED TO PROGRESS THROUGH THE ERN PANHANDLE/WRN OKLAHOMA DURING THE DAY. GREATEST CONVECTIVE POTENTIAL LATE TOMORROW AFTERNOON WILL BE ACROSS THE NERN ZONES ONCE AGAIN AS THIS FRONT NEAR THE AREA. DRYLINE ACROSS THE WEST MAY IGNITE IF CAP CAN BE BROKEN...SOMETHING THE CURRENT MODEL RUNS SUGGEST WILL NOT HAPPEN. HOWEVER THREAT IS GREAT ENOUGH TO CONTINUE SLIGHT CHANCE MENTION THERE. TEMPS TONIGHT PROBLEMATIC WITH RAINFALL POTENTIAL AND UNCERTAIN AMOUNT OF CLOUD COVER. WITH SFC MOISTURE EXPECTED TO RETURN TO ALL OF THE AREA BY SUNRISE LOWS ACROSS THE NW SHOULD BE HIGHER THAN THIS MORNING. FOR HIGHS TUESDAY WILL CONTINUE TO RUN ABOVE GUIDANCE NUMBERS AS THAT TREND HAS YIELDED GOOD RESULTS FOR SEVERAL WEEKS NOW. BIGGEST CONCERN IS ACROSS THE EAST WHERE FRONTAL INCURSION FURTHER SOUTH THAN PROGGED OR A CONVECTIVE SOLUTION CLOSE TO THE NAM DEPICTION WOULD YIELD COOLER TEMPS. .LONG TERM... 12Z MODEL SOLUTIONS CONSISTENT WITH SHORTWAVE...CURRENTLY PASSING ACROSS OREGON AND NEVADA...ROTATING AROUND LARGER TROUGH ACROSS THE WEST. THIS DISTURBANCE SHOULD EMERGE OVER THE NORTHERN HIGH PLAINS BY LATE TUESDAY/EARLY WEDNESDAY. THE DISTURBANCE...AIDED BY CONVECTION...WILL HELP PUSH A COLD FRONT SOUTH INTO THE AREA. THE EXACT ARRIVAL TIME OF THE BOUNDARY WILL BE HIGHLY DEPENDENT THE STRENGTH...TIMING AND EXACT LOCATION OF CONVECTION THAT DEVELOPS IN THE VICINITY OF THE FRONT. IN ANY CASE...STILL APPEARS A MCS WILL FORM ALONG AND BEHIND THE FRONT TUESDAY EVENING...SOMEWHERE FROM SE COLORADO TO SW KANSAS OR IN THE PANHANDLES...THEN TRANSLATE SE ALONG THE BOUNDARY. APPEARS THERE IS STILL AN OPPORTUNITY FOR THE MCS TO CLIP THE NORTHEASTERN CWA BY EARLY WEDNESDAY AND HAVE MAINTAINED CHANCE POPS WITH THAT IN MIND. FRONT SHOULD THEN MAKE ITS WAY THROUGH THE CWA DURING THE DAY WEDNESDAY...WITH MOIST EASTERLY FLOW OVER THE AREA THURSDAY. HENCE...HAVE COOLED TEMPERATURES A BIT MORE ON WEDNESDAY AND MAINTAINED MID 80S MOST AREAS THURSDAY. ALSO HAVE KEPT THE CHANCE /30 POPS/ OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FROM WEDNESDAY NIGHT THROUGH THURSDAY. SURFACE BASED INSTABILITY LOOKS FAIRLY MODEST /1000 J/KG OR LESS/...BUT 0-6 KM BULK SHEAR DOES IMPROVE INTO THE 20 TO 30 KNOT RANGE...SUGGESTING A BETTER CHANCE OF STORM ORGANIZATION GIVEN INITIATION. HOWEVER...UPPER LEVEL FLOW IS STILL QUITE WEAK. BEYOND THURSDAY...RIDGE WILL AGAIN BUILD UP ACROSS WEST TEXAS FROM THE WEST. THIS SHOULD PUT THE REGION IN NORTH TO NORTHEAST MID-LEVEL FLOW...WHICH SHOULD SUPPRESS THE OPPORTUNITY FOR APPRECIABLE PRECIPITATION. ADDITIONALLY...THE INCREASING LOWER ATMOSPHERIC TEMPERATURES /THICKNESSES/ SUPPORT A WARMING TREND HEADING INTO THE WEEKEND AND POSSIBLY INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 92 57 82 / 10 20 20 30 TULIA 63 92 58 83 / 20 30 30 30 PLAINVIEW 65 92 61 82 / 20 20 20 30 LEVELLAND 63 93 61 86 / 20 20 20 20 LUBBOCK 66 92 65 84 / 20 20 20 20 BROWNFIELD 66 94 63 85 / 20 20 20 20 CHILDRESS 68 94 65 86 / 30 30 30 30 SPUR 68 94 64 86 / 20 30 30 30 ASPERMONT 71 95 65 88 / 20 30 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/23
In the hours before
Local storm report, May 29, 3:30 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 N BRICE 34.72N 100.89W
05/28/2006 E1.75 INCH HALL TX PUBLIC
RPTD ALONG TX HWY 70.
0630 PM HAIL 8 SSW LAKEVIEW 34.57N 100.75W
05/28/2006 E0.75 INCH HALL TX PUBLIC
PENNY HAIL COVERED THE GROUND
&&
TLINDLEYSpecial weather statement, May 29, 4:41 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 441 PM CDT MON MAY 29 2006 TXZ035-036-292215- CROSBY TX-LUBBOCK TX- 441 PM CDT MON MAY 29 2006 ...STRONG THUNDERSTORM ACROSS LUBBOCK AND CROSBY COUNTIES... AT 439 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF SLATON...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR RALLS. LOCALLY STRONG WIND GUSTS TO 55 MPH AND SMALL HAIL CAN BE EXPECTED FROM THESE STORMS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 29, 7:04 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 704 PM CDT MON MAY 29 2006 TXZ041-042-300045- GARZA TX-LYNN TX- 704 PM CDT MON MAY 29 2006 ...STRONG THUNDERSTORMS ACROSS LYNN AND GARZA COUNTIES... AT 659 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF STRONG THUNDERSTORMS FROM GRASSLAND...TO POST. THE STORMS WERE MOVING SOUTHEAST AT 10 MPH. SMALL HAIL AND LOCALLY STRONG WIND GUSTS REMAIN POSSIBLE. HEAVY RAINFALL MAY RESULT IN PONDING OF WATER OVER HIGHWAYS 84 AND 380. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, May 29, 7:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
711 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 5 NW POST 33.24N 101.44W
05/29/2006 E1.00 INCH GARZA TX LAW ENFORCEMENT
0630 PM TSTM WND GST 6 NW WHITE RIVER LAKE 33.54N 101.17W
05/29/2006 M64.00 MPH CROSBY TX MESONET
0640 PM TSTM WND GST 5 SW GRAHAM 33.10N 101.53W
05/29/2006 M62.00 MPH GARZA TX MESONET
0647 PM HAIL 4 W POST 33.19N 101.45W
05/29/2006 E0.88 INCH GARZA TX LAW ENFORCEMENT
&&
SGELocal storm report, May 29, 7:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
728 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TORNADO 3 E LUBBOCK 33.58N 101.82W
05/29/2006 LUBBOCK TX NWS EMPLOYEE
MULTIPLE REPORTS OF LANDSPOUT TORNADO
0519 PM TORNADO 1 W LUBBOCK INT. AIRPOR 33.65N 101.83W
05/29/2006 LUBBOCK TX OFFICIAL NWS OBS
0531 PM TORNADO 8 E TAHOKA 33.16N 101.66W
05/29/2006 LYNN TX TRAINED SPOTTER
MULITIPLE REPORTS OF LANDSPOUT TORNADO
0601 PM HAIL 5 NW POST 33.24N 101.44W
05/29/2006 E1.00 INCH GARZA TX LAW ENFORCEMENT
0630 PM TSTM WND GST 6 NW WHITE RIVER LAKE 33.54N 101.17W
05/29/2006 M64.00 MPH CROSBY TX MESONET
0640 PM TSTM WND GST 5 SW GRAHAM 33.10N 101.53W
05/29/2006 M62.00 MPH GARZA TX MESONET
0647 PM HAIL 4 W POST 33.19N 101.45W
05/29/2006 E0.88 INCH GARZA TX LAW ENFORCEMENT
&&
SGEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:17 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 58 min |
| May 29, 8:33 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 57 min |
| May 29, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 61 min |
| May 29, 10:56 PM CDT | Severe Thunderstorm Warning | LUB | King | 49 min |
| May 30, 4:49 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 56 min |
| May 30, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 60 min |
| May 30, 6:08 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 67 min |
| May 30, 6:46 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.